MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PG PRO 20G 8CM BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS PG PRO 20G 8CM BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number F120080
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a sheared catheter and guidewire was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 20ga x 8cm powerglide pro midline catheter assembly.The sample was received with the catheter removed from the needle and the safety mechanism engaged.Blood residue was evident throughout the sample.The catheter exhibited a complete break 4.3cm from the molded joint and the distal end was not returned for evaluation.The guidewire advancer was fully advanced; however, the tip of the wire did not protrude from the needle tip.Following disassembly of the device, inspection of the wire confirmed that it exhibited a complete break proximal of the coil/core region.The distal wire fragment was not returned for evaluation.Microscopic inspection of the distal end of the catheter revealed a sharply defined irregular fracture surface.The break exhibited an angled profile.Microscopic inspection of the break in the guidewire revealed a primarily granular fracture surface with a region of increased luster.Curved shape memory was observed in the vicinity of the break.The catheter and guidewire fractures were consistent with damage caused by contact with the needle tip.Such damage can occur if the catheter is retracted against the needle and if the needle is advanced into the catheter.The product ifu states ¿once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ a lot history review (lhr) of rebz1535 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that guide wire advanced fine, but the catheter slipped out of the bottom of the housing when pushed forward.It was stated that when the clinician noticed this, he pulled the device out, and the guidewire and the catheter had sheared.The clinician was able to retrieve the guidewire as it was still visible outside the skin, however the broken piece of the catheter remained in the patient.The catheter was retrieved in the ir by cutting a 4 inch incision in the patients arm.

Brand Name
PG PRO 20G 8CM BASIC KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7539207
Report Number3006260740-2018-01063
Device Sequence Number2512294
Product Code FOZ
UDI-Device Identifier00801741110528
UDI-Public(01)00801741110528
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberF120080
Device Catalogue NumberF120080
Device Lot NumberREBZ1535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2018
Initial Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;